×

zbMATH — the first resource for mathematics

Fractional calculus in the Mellin setting and Hadamard-type fractional integrals. (English) Zbl 0995.26007
Summary: The purpose of this paper and some to follow is to present a new approach to fractional integration and differentiation on the half-axis \({\mathbb{R}_+}= (0,\infty)\) in terms of Mellin analysis. The natural operator of fractional integration in this setting is not the classical Liouville fractional integral \(I^\alpha_{0+}f\) but \[ ({\mathcal J}^\alpha_{0+,c}f)(x):= {1\over\Gamma(\alpha)} \int^x_0 \Biggl({u\over x}\Biggr)^c \Biggl(\log{x\over u}\Biggr)^{\alpha- 1}{f(u)\over u}du\quad (x> 0) \] for \(\alpha> 0\), \(c\in\mathbb{R}\). The Mellin transform of this operator is simply \((c-s)^{-\alpha}{\mathcal M}[f](s)\), for \(s= c+i\), \(c,t\in\mathbb{R}\). The Mellin transform of the associated fractional differentiation operator \({\mathcal D}^\alpha_{0+,c}f\) is similar: \((c-s)^\alpha{\mathcal M}[f](s)\). The operator \({\mathcal D}^\alpha_{0+,c}f\) may even be represented as a series in terms of \(x^kf^{(k)}(x)\), \(k\in\mathbb{N}_0\), the coefficients being certain generalized Stirling functions \(S_c(\alpha,k)\) of second kind. It turns out that the new fractional integral \({\mathcal J}^\alpha_{0+,c}f\) and three further related ones are not the classical fractional integrals of J. Hadamard [J. Math. Pure Appl., Ser. 4, 8, 101-186 (1892; JFM 24.0359.01)] but far reaching generalizations and modifications of these. These four new integral operators are first studied in detail in this paper. More specifically, conditions are given for these four operators to be bounded in the space \(X^p_c\) of Lebesgue measurable functions \(f\) on \((0,\infty)\), for \(c\in (-\infty,\infty)\), such that \(\int^\infty_0|u^c f(u)|^p du/u<\infty\) for \(1\leq p<\infty\) and \(\text{ess sup}_{u> 0}[u^c|f(u)|]<\infty\) for \(p= \infty\), in particular in the space \(L^p(0,\infty)\) for \(1\leq p\leq\infty\). Connections of these operators with the Liouville fractional integration operators are discussed. The Mellin convolution product in the above spaces plays an important role.

MSC:
26A33 Fractional derivatives and integrals
44A15 Special integral transforms (Legendre, Hilbert, etc.)
44A35 Convolution as an integral transform
Citations:
JFM 24.0359.01
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Butzer, P.L.; Jansche, S., A direct approach to the Mellin transform, J. Fourier anal. appl., 3, 325-376, (1997) · Zbl 0885.44004
[2] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., ()
[3] Butzer, P.L.; Hauss, M., Eulerian numbers with fractional order parameters, Aequationes math., 46, 119-142, (1992) · Zbl 0797.11025
[4] Butzer, P.L.; Hauss, M., Bernoulli numbers and polynomials of arbitrary complex indices, Appl. math. lett., 5, 83-88, (1992) · Zbl 0768.11010
[5] Butzer, P.L.; Hauss, M.; Schmidt, M., Factorial functions and Stirling numbers of fractional orders, Resultate math., 16, 16-48, (1989) · Zbl 0707.05002
[6] Butzer, P.L.; Hauss, M., On Stirling functions of the second kind, Stud. appl. math., 84, 71-91, (1991) · Zbl 0738.11025
[7] Hadamard, J., Essai sur l’etude des fonctions donnees par leur developpment de Taylor, J. mat. pure appl. ser. 4,, 8, 101-186, (1892) · JFM 24.0359.01
[8] Butzer, P.L.; Jansche, S., A self-contained approach to Mellin transform analysis for square integrable functions, applications, Integral transform. spec. funct., 8, 175-198, (1999) · Zbl 0961.44005
[9] McBride, A.C.; Spratt, W.J., On the range and invertibility of a class of Mellin multiplier transforms. I, J. math. anal. appl., 156, 568-587, (1991) · Zbl 0736.44004
[10] McBride, A.C., Fractional calculus and integral transforms of generalized functions, Res. notes in math., 31, (1979), Pitman Boston · Zbl 0423.46029
[11] Rooney, P.G., On the range of certain fractional integrals, Canad. J. math., 24, 1198-1216, (1972) · Zbl 0249.44009
[12] Rooney, P.G., A technique for studying the boundedness and extendability of certain types of operators, Canad. J. math., 25, 1090-1102, (1973) · Zbl 0277.44005
[13] Rooney, P.G., A survey of Mellin multipliers, (), 176-187 · Zbl 0615.44002
[14] McBride, A.C.; Spratt, W.J., A class of Mellin multipliers, Canad. math. bull., 35, 252-260, (1992) · Zbl 0725.42012
[15] McBride, A.C., A Mellin transform approach to fractional calculus on (0,∞), (), 99-139 · Zbl 0632.44001
[16] McBride, A.C., Fractional powers of a class of Mellin transforms. I, II, III, Appl. anal., 21, 89-127, (1986), 129-149, 151-173 · Zbl 0599.44001
[17] Rooney, P.G., On integral transformations with G-function kernels, Proc. roy. soc. Edinburgh A, 93, 265-297, (1983) · Zbl 0509.44001
[18] Hewitt, E.; Stromberg, K., Real and abstract analysis, Graduate texts in math., 25, (1965), Springer New York
[19] Bennett, C.; Sharpley, R., Interpolation of operators, (1988), Academic Press Boston · Zbl 0647.46057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.